Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How do I keep the meds down, if I keep throwing them up!?

I am on a strong antibiotic for a MRSA infection in my arm. THe doc told me they may make me throw up. Well, it's all it does. I'm caring for 3 small children and can't function. I need to keep this drug down to get better. Any ideas that might help?

Answer Question
 
Musicmom80

Asked by Musicmom80 at 11:37 AM on Oct. 13, 2010 in Health

Level 36 (80,428 Credits)
Answers (6)
  • Call the pharmacist and ask if it can be crushed- I used to take antibiotics crushed into applesauce or yogurt.
    musichollie

    Answer by musichollie at 11:41 AM on Oct. 13, 2010

  • I agree that them crushed and mixed in something might help also make sure that you eat before you take them. If you have any B12 vitimans if you take that about 15 min before your anibotics that might help as well. But talk to the pharmacist and they should be able to tell you ways that will work. Good luck and Hope the infection goes away soon!
    Shelii

    Answer by Shelii at 11:43 AM on Oct. 13, 2010

  • oh I didn't realize it was caused by medication. I agree with PP's
    lowencope

    Answer by lowencope at 12:17 PM on Oct. 13, 2010

  • Maybe ask for a different antibiotic. Or if it can be given in an injection. If the other suggestions don't work. Man, this sucks! I hope you get better soon! But you can't go on like this, you don't want to get dehydrated, too!
    Raine2001

    Answer by Raine2001 at 1:01 PM on Oct. 13, 2010

  • Which antibiotic is it? The reason it is making you sick is because MRSA is a powerful bug and only strong antibiotics can treat it. If you had a C&S of your wound, it would show what antibiotics will work and what won't. Maybe you can get an antiemetic prescribed or maybe there is another antibiotic that is susceptible to the infection with less debilitating side effects.
    Izsarejman

    Answer by Izsarejman at 1:48 PM on Oct. 13, 2010

  • I agree with you, but I have no more $$$ anymore drugs. I have no insurance so I'm trying to make it work. My arm looks loads better so I know it's working! But man it kicks my ass! :P
    Musicmom80

    Comment by Musicmom80 (original poster) at 1:54 PM on Oct. 13, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN